Alert archive / Georgia / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this wind chill advisory at Feb 18, 2015, 1:05 PM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Feb 19, 2015, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 1:05 PM CST (19:05 UTC)
- In effect from
- Feb 19, 2015, 12:00 AM CST
- Expired
- Feb 19, 2015, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2196 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- -150 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195 WWUS42 KTAE 181905 WSWTAE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 205 PM EST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT OVERNIGHT ACROSS THE REGION... ALZ065>069-GAZ120>126-142>145-191500- /O.NEW.KTAE.WC.Y.0002.150219T0600Z-150219T1500Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-EARLY-MILLER-BAKER-MITCHELL- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...DOUGLASVILLE... BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM 205 PM EST WED FEB 18 2015 /105 PM CST WED FEB 18 2015/ ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 10 AM EST /9 AM CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 10 AM EST /9 AM CST/ THURSDAY. * WIND CHILL VALUES...LOW TO MID TEENS * OTHER IMPACTS...ADD EXTRA LAYER OF CLOTHING AND BRING IN ANIMALS...LIMITING OUTDOOR EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-GAZ127>131- 146>148-155>161-191400- /O.NEW.KTAE.WC.Y.0002.150219T0900Z-150219T1400Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON- MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE- INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY... CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE... MALONE...SNEADS...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY... WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...TALLAHASSEE... SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER... CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...FREEPORT... SANTA ROSA BEACH...PANAMA CITY...PARKER...PORT SAINT JOE... APALACHICOLA...CARRABELLE...SOPCHOPPY...SAINT MARKS... KEATON BEACH...STEINHATCHEE...SUWANNEE...SYLVESTER...ASHBURN... TIFTON...FITZGERALD...OCILLA...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 205 PM EST WED FEB 18 2015 /105 PM CST WED FEB 18 2015/ ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM EST /3 AM CST/ TO 9 AM EST /8 AM CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 9 AM EST /8 AM CST/ THURSDAY. * WIND CHILL VALUES...MID TO UPPER TEENS. * OTHER IMPACTS...ADD EXTRA LAYER OF CLOTHING AND BRING IN ANIMALS...LIMITING OUTDOOR EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 9:32 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Feb 18, 9:32 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1032 AM EST Wed Feb 18 2015
.Near Term [Through Today]...
Forecast remains on track with only minor adjustments needed. A massive
upper level trough is dominating much of North America
this morning with a ridge along the West Coast. At the surface,
drier air will push in with clearing skies. Even through max
temps will remain below normal, it will be a milder afternoon than
yesterday with everyone reaching the 50s under full sun. However,
winds will be gusty (25-30 mph) out of the west-northwest.
&&
.Aviation...
[Through 12Z Thursday]...VFR conditions will prevail at all
terminals. Winds will be from the northwest with frequent gusts
over 20 knots.
&&
.Prev Discussion [408 AM EST]...
.Short Term [Tonight Through Friday]...
This period begins as a dry cold front moves through bringing a very
cold air mass behind it. Clear skies tonight will allow temps to
plummet into the low 20s for most of the region. A hard freeze
warning is in effect during the overnight and early morning hours. A
wind chill advisory may be issued for the AL and GA counties for
tonight for the early morning hours. Thursday will be very cold,
despite sunny skies, with highs in the upper 30s/lower 40s for the
northernmost counties and highs struggling to get into the mid 40s
elsewhere. Thursday night will be clear and very cold with lows in
the lower 20s likely for all locations except the immediate coast. A
hard freeze watch has been issued for Thursday night. Friday
afternoon, southerly flow will bring a gradual warming. Although
highs on Friday will only get into the upper 40s for the
northernmost counties and low to mid 50s elsewhere.
.Long Term [Friday Night Through Wednesday]...
By Saturday, temps and low level moisture will be on the rise due to
southerly flow on the backside of the modified Arctic High. Cloud
cover will be increasing this weekend as warm, moist air advects in
from the Gulf and a new low develops over the Southern Great Plains.
This low will track towards New England over the weekend dragging a
cold front. Around Sunday night the ECMWF model and the GFS model
begin to differ greatly. The GFS has the cold front moving through
Sunday night and the ECMWF has the cold front stalling out bringing
clouds and rain through Tuesday. Either scenario is possible, but
for now a mix of model guidance was used. Highs will be in the 60s
and lower 70s this weekend and 50s and 60s expected for the highs
Monday and Tuesday. Lows will be above freezing with the exception
of Saturday morning.
.Marine...
Small Craft Advisory remains in effect until Thursday afternoon.
Northwesterly winds this morning will be in the upper teens, but
advisory level winds will begin starting in the western waters by mid
to late morning. By afternoon all coastal waters are expected to have
advisory level winds. Advisory conditions may return by Friday
night.
.Fire Weather...
Noticeably drier air will be in place today across the region along
with gusty west-northwest winds. A red flag warning is now in effect
for this afternoon in Southeast AL. Fuels are not dry enough to
reach criteria across our GA and FL zones. Dispersion values will be
quite high, in some cases over 100. RH will be even lower on
Thursday with minimum RH values reaching 15-20% in most areas. Our
AL zones are under a fire weather watch for low RH durations alone.
.Hydrology...
Rainfall totals with this latest front have been around a half inch
for most of the forecast area with 0.75-1.50" south and east of
Tallahassee. There will be minor rises on some area rivers, but no
significant impacts are expected.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 57 24 46 23 54 / 0 0 0 0 0
Panama City 54 29 47 28 53 / 0 0 0 0 0
Dothan 52 23 41 22 51 / 0 0 0 0 0
Albany 53 22 39 21 48 / 0 0 0 0 0
Valdosta 55 24 44 22 52 / 0 0 0 0 0
Cross City 56 26 48 21 54 / 0 0 0 0 0
Apalachicola 57 30 48 29 52 / 0 0 0 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...Hard Freeze Warning from 3 AM EST /2 AM CST/ to 10 AM EST /9 AM
CST/ Thursday for Calhoun-Central Walton-Gadsden-Holmes-
Inland Bay-Inland Gulf-Inland Jefferson-Inland Taylor-
Inland Wakulla-Inland Walton-Jackson-Lafayette-Leon-Liberty-
Madison-Washington.
Hard Freeze Watch from late Thursday night through Friday
morning for Calhoun-Central Walton-Gadsden-Holmes-Inland
Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Inland Walton-
Jackson-Lafayette-Leon-Liberty-Madison-Washington.
RIP CURRENT RISK through this evening for Coastal Franklin-
Coastal Gulf-South Walton.
Red Flag Warning until 5 PM CST this afternoon for Central
Walton-Inland Walton.
GA...Hard Freeze Warning from 3 AM to 10 AM EST Thursday for Baker-
Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
Hard Freeze Watch from late Thursday night through Friday
morning for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-
Colquitt-Cook-Decatur-Dougherty-Early-Grady-Irwin-Lanier-
Lee-Lowndes-Miller-Mitchell-Quitman-Randolph-Seminole-
Terrell-Thomas-Tift-Turner-Worth.
AL...Hard Freeze Warning from 2 AM to 9 AM CST Thursday for Coffee-
Dale-Geneva-Henry-Houston.
Hard Freeze Watch from late Thursday night through Friday
morning for Coffee-Dale-Geneva-Henry-Houston.
Red Flag Warning until 5 PM CST this afternoon for Coffee-Dale-
Geneva-Henry-Houston.
Fire Weather Watch from Thursday morning through Thursday
afternoon for Coffee-Dale-Geneva-Henry-Houston.
GM...Small Craft Advisory until 1 PM EST Thursday for Apalachee Bay-
Coastal waters From Ochlockonee River to Apalachicola FL
out to 20 NM-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Apalachicola to
Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
NEAR TERM...WESTON/ WOOL
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIREWEATHER...WOOL
HYDROLOGY...WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:45 AM CST | Hard Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
| Feb 18, 1:45 AM CST | Hard Freeze Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 8 more | 31 hr |
| Feb 18, 4:28 AM CST | Red Flag Warning | TAE | Walton | 13 hr |
| Feb 18, 5:23 AM CST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 18 hr |
| Feb 18, 2:05 PM CST | Red Flag Warning | TAE | Walton | 28 hr |
| Feb 18, 4:28 AM CST | Fire Weather Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 10 hr |
Nearby
Wind Chill Advisories in Georgia, 2015Wind Chill Advisories in Florida, 2015Wind Chill Advisories in Alabama, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.